IDEAS home Printed from https://ideas.repec.org/a/oup/restud/v59y1992i4p757-775..html
   My bibliography  Save this article

Implementation in Undominated Strategies: A Look at Bounded Mechanisms

Author

Listed:
  • Matthew O. Jackson

Abstract

This paper examines the impact of placing natural restrictions on the mechanisms considered for implementation problems. It is shown that if all mechanisms are considered and preferences satisfy a basic condition, then any social choice correspondence can be implemented in undominated strategies. An example points out that the strength of this result derives from the use of mechanisms with questionable features. In part of the message space the agent who announces the highest integer is rewarded. This sort of "tail-chasing" construction, common in the constructive proofs of the literature, is used to assure that undesired strategy combinations do not form an equilibrium. If such mechanisms are ruled out, then the social choice correspondences which can be implemented in undominated strategies satisfy an incentive compatibility type condition called strategy-resistence. For social choice functions this is equivalent to strategy-proofness. This contrast suggests that this issue should be examined as it applies to other solution concepts used in implementation theory. The last portion of the paper begins to explore the issue as it relates to Nash implementation and undominated Nash implementation.

Suggested Citation

  • Matthew O. Jackson, 1992. "Implementation in Undominated Strategies: A Look at Bounded Mechanisms," Review of Economic Studies, Oxford University Press, vol. 59(4), pages 757-775.
  • Handle: RePEc:oup:restud:v:59:y:1992:i:4:p:757-775.
    as

    Download full text from publisher

    File URL: http://hdl.handle.net/10.2307/2297996
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    References listed on IDEAS

    as
    1. Palfrey, Thomas R. & Srivastava, Sanjay, 1986. "Private information in large economies," Journal of Economic Theory, Elsevier, vol. 39(1), pages 34-58, June.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:oup:restud:v:59:y:1992:i:4:p:757-775.. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Oxford University Press) or (Christopher F. Baum). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.